Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 272, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 28, 2025, 9:38 PM CST for 4 counties in Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 9:38 PM CST (03:38 UTC)
- Expired
- Dec 28, 2025, 10:30 PM CST
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 6:38 PM CST, 3 hours earlier. Its key messages:
- Updated at 627 PM CST Sun Dec 28 2025
- Non-thunderstorm wind gusts up to 40 mph are likely today. A Wind Advisory is in effect for all of Middle TN through 6AM Monday.
- There is a low chance for damaging wind gusts greater than 40 mph along the cold front that sweeps through tonight.
- Very cold temperatures will return Monday, then we'll gradually warm back up to near normal values by the end of the week.
Area forecast discussion, Dec 28, 6:38 PM CST, 3 hours before
Area Forecast Discussion National Weather Service Nashville TN 638 PM CST Sun Dec 28 2025 ...New UPDATE... .KEY MESSAGES... Updated at 627 PM CST Sun Dec 28 2025 - Non-thunderstorm wind gusts up to 40 mph are likely today. A Wind Advisory is in effect for all of Middle TN through 6AM Monday. - There is a low chance for damaging wind gusts greater than 40 mph along the cold front that sweeps through tonight. - Very cold temperatures will return Monday, then we'll gradually warm back up to near normal values by the end of the week. && .UPDATE... Issued at 627 PM CST Sun Dec 28 2025 The 00Z sounding from OHX shows a strong capping inversion just below 700 mb. There is a tiny bit of instability present below the inversion, but no matter. Current radar imagery from KPAH shows a relatively narrow line of showers and storms right along the surface boundary that has almost reached the Mississippi/Ohio Rivers. Storms now moving into southern Illinois are showing a considerable amount of lightning, but it is likely that the convective activity will remain north of Middle Tennessee. Any storms that impact the mid state would occur behind the boundary, as there isn't enough positive buoyancy to generate an updraft any way other than lifting along the cold front. There is plenty of low-level shear. Winds at 850 mb are humming along at 45 kts, and 0-3 km bulk shear is 48 kts, so we may still see some strong wind gusts even in the absence of thunderstorm activity. We expect fropa to occur in Middle Tennessee from 02-07Z. There will likely be brief moderate to heavy showers as this system comes through, but the duration of even the heavier cells will be so brief that rainfall totals will be inconsequential. && .SHORT TERM... (Rest of today through Monday) Issued at 1036 AM CST Sun Dec 28 2025 Winds are already gusting 25-35 mph this morning across western Middle TN. A ~6mb pressure gradient is noted on surface analysis at this time, and that number will increase as the center of the deepening surface low etches closer to us. A Wind Advisory will go into effect for all of Middle TN this evening at 5PM and run through 6AM Monday for non-thunderstorm wind gusts up to 40 mph. When the cold front moves through this evening, a few enhanced gusts of 50-60 mph are possible, especially for areas west of I-65. Instability on the whole remains limited, but there have been some pockets of clearing across the west today, thus helping increase instability. With the amount of shear available with a 55-60 kt low-level jet, it won't take much instability to see a few severe wind gusts. CAMs are showing around 100 J/kg sbcape and nearly 300 J/kg mlcape over the western half of the CWA, and since those areas are seeing pockets of sunshine, this could be locally higher in spots, so we'll need to keep a close eye on those areas as the front comes in. Models have remained consistent in what little CAPE there is virtually dropping off east of I-65. Timing for the cold front remains to be between roughly 7pm-1am across all of Middle TN. Much colder, drier air will settle in Monday morning behind the front, leaving us with afternoon temperatures in the 30s. We will still be feeling the effects of the tight pressure gradient, so winds will be breezy with gusts of 25-30 mph at times. Combined with the cold, this will result in wind chills in the teens to 20s. && .LONG TERM... (Monday Night through next Sunday) Issued at 1036 AM CST Sun Dec 28 2025 Temperatures will drop into the teens by Monday night/early Tuesday morning, making this the coldest morning of the upcoming week. We will gradually warm up and stay dry through the week as ridging builds back across the southeast by Wednesday. Afternoon temperatures will warm into the 50s near the end of the work week with cool overnight lows just below freezing. Our next decent shot at rain will be during the Friday night/Saturday timeframe when a low developing over the southwest moves into the area. && .AVIATION... (00Z TAFS) Issued at 519 PM CST Sun Dec 28 2025 A strong cold front will impact Middle Tennessee during the next several hours. The boundary is currently lined up just west of the Mississippi River, and will sweep through the mid state between about 02Z and 06Z. Fortunately, instability is minimal, so we expect only SHRA with this system. So look for a relatively narrow line of showers right along and just behind the surface boundary, along with MVFR ceilings. Winds will remain quite brisk thru the TAF period. There is some LLWS present in the pre-frontal environment, but in most cases, surface winds are so strong that we do not meet the criteria for inclusion of LLWS in the TAFs. We expect the ceilings to scatter out within 2-3 hours after fropa. && .PRELIMINARY POINT TEMPS/POPS... Nashville 30 37 22 38 / 100 0 0 0 Clarksville 27 34 21 36 / 90 0 0 0 Crossville 26 35 16 32 / 100 0 0 0 Columbia 29 37 21 38 / 90 0 0 0 Cookeville 27 34 19 32 / 100 0 0 0 Jamestown 25 33 17 31 / 100 0 0 0 Lawrenceburg 30 37 21 37 / 90 0 0 0 Murfreesboro 30 37 20 36 / 90 0 0 0 Waverly 26 34 20 35 / 90 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CST Monday for TNZ005>011-023>034- 056>066-075-077>080-093>095. && UPDATE.......Rose SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Rose
In the hours before
Special weather statement, Dec 28, 9:02 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
902 PM CST Sun Dec 28 2025
TNZ006-007-023>026-056-057-290345-
Hickman TN-Robertson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
902 PM CST Sun Dec 28 2025
...STRONG THUNDERSTORMS WILL IMPACT DICKSON...MONTGOMERY...EASTERN
HOUSTON...CHEATHAM...NORTHEASTERN PERRY...HUMPHREYS...HICKMAN AND
ROBERTSON COUNTIES THROUGH 945 PM CST...
At 901 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to 7 miles south of New
Johnsonville. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, Springfield, Dickson, Ashland City, Waverly,
Centerville, Erin, Coopertown, White Bluff, Kingston Springs, McEwen,
Burns, Guthrie, Hurricane Mills, Pleasant View, Charlotte,
Lobelville, Orlinda, Adams, and Vanleer.
This includes the following highways...
Interstate 40 between mile markers 134 and 181.
Interstate 24 between mile markers 1 and 30.
Interstate 840 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 8671 3563 8750 3563 8753 3583 8797
3594 8793 3594 8798 3637 8764 3637 8759
3641 8760 3664 8742 3665 8681
TIME...MOT...LOC 0301Z 291DEG 36KT 3668 8732 3591 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CCThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 9:02 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 43 min |
| Dec 28, 10:41 PM CST | Special Weather Statement | OHX | Wilson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.